Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Ringworm infection, rashes, flaky skin. Advised Lamisil, Daktacort and travocort cream. Anything treatment?

My name is Anneli. I'll just explain shortly what's troubling me and i hope that you will be able to give me your opinion of what should i do about it. About a month and few weeks ago i got infected with the ringworm. First i had a little itchy spot on one side of my body just below breast, i wasn't sure what was it until it developed and looked like a big ring. I went to doctor and was advised to use anti-fungal cream Lamisil, it didn't go away but spread. So all my neck was infected, full of smaller rings, they developed kinda differently though, as i could see the light reddish/pink ring from start, not a spot. Gone back to doctor and got another cream, Daktacort and travocort cream, it stopped the existing ringworms growing but after 3 weeks , all my body is infected by the ringworm. As is my boyfriend's, but he seems to have it less. After closer looking (as i know by now what i'm looking) most of his arms and back is full of flaky rashes..It's wierd that on his skin they won't be as classic ringworm looking, more like batches of flaky skin, they only appear as ring-shaped rashes after the shower, so it's really easy to miss them and to show doctor. Now my hands are affected with small tiny rings, hard to see @ first, once i've applied cream to them( they are red at first, but then change to darker rings after) but they still won't go away and never stopped spreading. My head is itching as well, so i quess my scalp is infected as well. My doctor haven't prescribed anything else then creams, but the truth is that one 30 gr ( that's the normal size for those creams or smaller) will be gone within a day as it's now developed all over my body. After so long time creaming my self and boyfriend it's getting very frustrating, time consuming and expensive. One big point i wanna make is that, i've seen them flaky batches on my boyfriend since i met him, and they were only pinky looking after shower, could he be a carrier, like i said the symptoms are rather lighter on him? barely unnoticeable until after shower. It's most of his body just have to look really close... are we wasting the time with cream? my doctor seems to have a very little knowledge about it, and hopes to see the classic big ringworm what i have on the side and on my neck, missing all other body parts as they are so small ringworms and like i said applying cream kinda stops them, but not really, they still remain just won't grow bigger, and look darker and harder to notice, so he's not convinced that anything else is needed to treat the infection but cream, but 1 and half month and my body is fully infected. Should i ask him a bit more aggressive treatment?
I know that my writing is kinda long, so i'm sorry, but i'd really appreciate your honest opinion. Thanks in advance
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  625
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi Anneli,
Thanks for writing in HCM.
The condition can be dermatophytosis , pityriasis versicolor etc.Diagnosis cannot be made without visual clue.Your boyfriend can infact be carrier of organism.Both of you should be treated with oral antifungals for complete cure rather than only topical creams.
A visit to dermatologist will confirm the diagnosis.
Till the time you can take tab.Cetirizine 10 mg twice daily .It will decrease itching.

Hope this helps.
MD Dermatology
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor